Alert archive / Maryland / Special Weather Statements in 2015
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at May 19, 2015, 12:49 AM EDT for Talbot County, Maryland. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2015, 12:49 AM EDT (04:49 UTC)
- Expired
- May 19, 2015, 1:15 AM EDT
- In force
- 26 min
- Issued by
- NWS Philadelphia/Mount Holly
County Talbot County, MD
The radar
The Dover AFB radar (KDOX), 68 km from the middle of the area, began a volume at 04:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 4.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
892
WWUS81 KPHI 190449
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1249 AM EDT TUE MAY 19 2015
MDZ019-190515-
TALBOT-TALBOT-
1249 AM EDT TUE MAY 19 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL TALBOT
COUNTY...
AT 1247 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR TILGHMAN ISLAND TO NEAR TAYLORS ISLAND...AND
MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. LIGHTNIONG
STRIKES ARE POSSIBLE.
THESE STORMS WILL BE NEAR...
ST. MICHAELS AND OXFORD AROUND 110 AM EDT.
EASTON AROUND 115 AM EDT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3879 7628 3880 7622 3878 7621 3881 7619
3883 7612 3861 7607 3864 7615 3868 7617
3867 7620 3868 7621 3871 7621 3871 7624
3873 7624 3874 7621 3876 7622 3872 7628
3871 7627 3872 7630
TIME...MOT...LOC 0447Z 243DEG 27KT 3869 7639 3842 7635
$$
DRAGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 18, 11:34 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 18, 11:34 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1134 PM EDT MON MAY 18 2015 .SYNOPSIS... HIGH PRESSURE AT THE SURFACE REMAINS INTO OUR REGION FROM THE NORTHEAST AND EAST OVERNIGHT. A COLD FRONT IS FORECAST TO APPROACH FROM THE WEST ON TUESDAY, THEN PASS THROUGH OUR REGION EARLY TUESDAY NIGHT. HIGH PRESSURE IS EXPECTED TO FOLLOW FOR WEDNESDAY INTO THURSDAY. WEAK LOW PRESSURE IS ANTICIPATED TO PASS OFF THE NORTH CAROLINA COAST ON THURSDAY NIGHT BEFORE MOVING OUT TO SEA. ANOTHER COLD FRONT IS FORECAST TO ARRIVE ON FRIDAY AFTERNOON WITH HIGH PRESSURE EXPECTED IN ITS WAKE FOR SATURDAY AND SUNDAY. A WARM FRONT MAY THEN APPROACH FROM THE SOUTHWEST FOR SUNDAY NIGHT AND MONDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... A QUICK UPDATE WAS ISSUED TO LOWER POPS EASTWARD FOR AWHILE AND FOCUS THE HIGHER POPS ACROSS MARYLANDS EASTERN SHORE WHERE A CONVECTIVE CLUSTER IS SLOWLY MOVING EAST /POPS MAY NEED TO BE INCREASED FURTHER DEPENDING ON TRENDS/. THIS IS WEAKENING SOME WITH AN EASTWARD EXTENT AS IT BECOMES MORE ELEVATED, HOWEVER SOME LIGHTNING IS STILL OCCURRING. IT IS HERE WHERE WE MENTION THUNDER. SOME HIGHER POPS ALSO ACROSS THE WESTERN ZONES WITH WEAKENING SHOWERS, HOWEVER SOME OF THIS SHOULD SPREAD EAST. THE CLOUD COVER WAS INCREASED TO CLOUDY AND TEMPERATURES WERE LOWERED SOME TO ACCOUNT FOR THE LATEST CONDITIONS /THIS RESULTED IN LOWERING THE MINIMUM TEMPERATURES FOR SEVERAL AREAS AS WELL/. OTHERWISE, THE BACKDOOR FRONT HAS PUSHED THROUGH OUR ENTIRE CWA. A COOL, STABLE LOW-LEVEL AIRMASS IS NOW IN PLACE FOR EVERYONE, EXCEPT FOR PORTIONS OF THE EASTERN SHORE OF MARYLAND. WITH THIS STABLE AIR IN PLACE, THE THUNDERSTORM ACTIVITY TO OUR WEST HAS WEAKENED AS IT CROSSED THE INSTABILITY BOUNDARY AND MOVED INTO OUR AREA THIS EVENING. PW VALUES REMAIN HIGH, OVER 1.75 INCHES, SO SOME SHOWERS WILL HAVE MODERATE TO HEAVY RAINFALL. CONTINUED ONSHORE FLOW WILL KEEP US DAMP AND RELATIVELY COOL. SOME FOG/DRIZZLE WILL CONTINUE ACROSS THE AREA. THERE IS ANOTHER AREA OF SHOWERS THAT SHOULD PUSH IN LATE OVERNIGHT FROM THE WEST AS A WEAK WARM FRONT LIFTS TOWARDS THE REGION AND A MID-LEVEL SHORT WAVE APPROACHES. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... THE WARM FRONT SHOULD LIFT THROUGH BY LATE TUESDAY MORNING WITH MORE VEERING IN THE LOW-LEVEL WINDS EXPECTED. DEEP LAYER SOUTHWESTERLY FLOW WILL KEEP MOISTURE STREAMING INTO THE REGION AHEAD OF AN APPROACHING COLD FRONT...THOUGH A BIT LOWER THAN TODAYS. THE FRONT IS EXPECTED TO PASS THROUGH DURING THE AFTERNOON HOURS AND THERE MAY BE TOO MUCH CLOUD COVER IN PLACE, BUT GIVEN THE AMOUNT OF MOISTURE AND SOMEWHAT BETTER SHEAR EXPECTED TOMORROW, IT MAY NOT TAKE MUCH SURFACE HEATING TO GET THINGS GOING. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... A COLD FRONT IS FORECAST TO SWEEP ACROSS OUR REGION FROM THE NORTHWEST EARLY ON TUESDAY NIGHT. WHILE THE FRONTAL PASSAGE ITSELF SHOULD BE DRY, THERE MAY BE SOME SHOWER ACTIVITY AHEAD OF THE BOUNDARY ON TUESDAY EVENING. HIGH PRESSURE IS EXPECTED TO FOLLOW THE COLD FRONT FOR WEDNESDAY INTO THURSDAY AND IT SHOULD BRING DRY WEATHER CONDITIONS AND BELOW NORMAL TEMPERATURES. READINGS MAY FALL INTO THE UPPER 30S IN PARTS OF THE POCONO REGION AND NORTHWESTERN NEW JERSEY EARLY ON THURSDAY MORNING. IT COULD BE CLOSE FOR LOCALIZED FROST. THE MODEL GUIDANCE DIFFERS A BIT IN THE HANDLING OF THE WEAK LOW THAT IS EXPECTED TO PASS OFF THE NORTH CAROLINA COAST ON THURSDAY NIGHT. IT APPEARS AS THOUGH MID LEVEL CLOUDS WILL OVERSPREAD MUCH OF OUR REGION ON THURSDAY WITH STRATOCUMULUS REACHING OUR SOUTHERN COUNTIES FOR LATE THURSDAY INTO THURSDAY NIGHT. WE ARE NOT PARTICULARLY CONFIDENT IN THE NORTHWARD EXTEND OF THE RAINFALL ASSOCIATED WITH THE SYSTEM. WE WILL SIMPLY FORECAST LOW CHANCE PROBABILITIES OF RAIN FOR OUR FAR SOUTHERN COUNTIES. A MID LEVEL SHORT WAVE TROUGH IS FORECAST TO APPROACH FROM THE WEST ON THURSDAY NIGHT AND IT SHOULD PASS OVERHEAD ON FRIDAY MORNING. A SURFACE COLD FRONT IS ANTICIPATED TO FOLLOW ON FRIDAY AFTERNOON. THE SYSTEM WILL NOT HAVE MUCH MOISTURE ASSOCIATED WITH IT, SO WE WILL NOT FORECAST ANY RAINFALL. SURFACE HIGH PRESSURE WILL BUILD INTO OUR REGION ON FRIDAY NIGHT AND SATURDAY. THE CENTER OF THE HIGH IS EXPECTED TO PASS OFF THE COAST LATE ON SATURDAY. THE AIR MASS SHOULD BRING OUR FORECAST AREA DRY WEATHER CONDITIONS FOR SATURDAY AND SUNDAY ALONG WITH NEAR NORMAL TEMPERATURES. WARMTH AND MOISTURE WILL LIKELY BE ON THE INCREASE ON THE BACK SIDE OF THE HIGH AS WE GET INTO LATE SUNDAY AND MONDAY. WE ARE ANTICIPATING AN INCREASE IN CLOUD COVER IN THE DEVELOPING ISENTROPIC LIFT. ALSO, WE WILL INDICATE A CHANCE OF SHOWERS AT THAT TIME. && .AVIATION /04Z TUESDAY THROUGH SATURDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. OVERNIGHT...IFR/LIFR CONDITIONS WILL CONTINUE, AND SOME SHOWERS WILL MOVE ACROSS PARTS OF THE AREA. ANY THUNDERSTORMS SHOULD REMAIN SOUTHWEST OF KILG. WINDS ARE EASTERLY, BUT MAY BECOME MORE SOUTHEASTERLY LATE. TUESDAY...IFR CONDITIONS DURING THE MORNING TRENDING TOWARDS MVFR BY LATE MORNING/EARLY AFTERNOON. CONDITIONS SHOULD RETURN TO VFR BY THE MID/LATE AFTERNOON AS A COLD FRONT APPROACHES. WINDS VEER MORE TOWARDS THE SOUTH- SOUTHWEST TOMORROW AFTERNOON, THEN WEST OR NORTHWEST BEHIND THE COLD FRONT BY TOMORROW EVENING. THE COLD FRONT APPROACHES FROM THE WEST DURING THE AFTERNOON WITH MORE CHANCES OF SHOWERS/THUNDER. OUTLOOK... TUESDAY NIGHT THROUGH SATURDAY...MAINLY VFR. && .MARINE... TONIGHT - MONDAY...SUB-SCA CONDITIONS TONIGHT THOUGH SEAS MAY BE BE CLOSE TO 5 FEET ACROSS THE NORTH UNDER THE BETTER NE FETCH. OTHERWISE WE SHOULD REMAIN BELOW CRITERIA AND SEE SEAS DECREASE A BIT WITH A LESSENING PRESSURE GRADIENT AND WINDS VEERING TOWARDS THE SOUTH-SOUTHEAST. OUTLOOK... TUESDAY NIGHT AND WEDNESDAY...WIND GUSTS MAY APPROACH 25 KNOTS, ESPECIALLY FROM LATE TUESDAY NIGHT INTO WEDNESDAY MORNING. WEDNESDAY NIGHT THROUGH SATURDAY...NO MARINE HEADLINES ARE ANTICIPATED. && .FIRE WEATHER... WIND GUSTS MAY BE AROUND 20 MPH FROM THE NORTHWEST ON WEDNESDAY AFTERNOON. RELATIVE HUMIDITY VALUES MAY FALL INTO THE 30 TO 35 PERCENT RANGE AT THAT TIME, ESPECIALLY IN PARTS OF EASTERN PENNSYLVANIA AND NEW JERSEY. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...IOVINO NEAR TERM...GORSE/HEAVENER/ROBERTSON SHORT TERM...HEAVENER LONG TERM...IOVINO AVIATION...IOVINO/HEAVENER/ROBERTSON MARINE...IOVINO/HEAVENER FIRE WEATHER...
Hazardous weather outlook, May 18, 4:04 PM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 404 PM EDT MON MAY 18 2015 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-192015- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 404 PM EDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-192015- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 404 PM EDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 18, 8:57 PM EDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 857 PM EDT MON MAY 18 2015 PAZ054-055-190400- CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 857 PM EDT MON MAY 18 2015 ...FOG ACROSS THE HIGHER ELEVATIONS THIS EVENING... PATCHY FOG WITH VISIBILITIES OF ONE HALF OF A MILE OR LESS AT TIMES WILL OCCUR ACROSS THE HIGHER ELEVATIONS OF THE POCONOS THIS EVENING. VISIBILITIES MAY IMPROVE OVERNIGHT AS SHOWERS CONTINUE TO MOVE THROUGH THE AREA. ROBERTSON
Special weather statement, May 19, 12:49 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1249 AM EDT TUE MAY 19 2015
MDZ019-190515-
TALBOT-TALBOT-
1249 AM EDT TUE MAY 19 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL TALBOT
COUNTY...
AT 1247 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR TILGHMAN ISLAND TO NEAR TAYLORS ISLAND...AND
MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS. LIGHTNIONG
STRIKES ARE POSSIBLE.
THESE STORMS WILL BE NEAR...
ST. MICHAELS AND OXFORD AROUND 110 AM EDT.
EASTON AROUND 115 AM EDT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3879 7628 3880 7622 3878 7621 3881 7619
3883 7612 3861 7607 3864 7615 3868 7617
3867 7620 3868 7621 3871 7621 3871 7624
3873 7624 3874 7621 3876 7622 3872 7628
3871 7627 3872 7630
TIME...MOT...LOC 0447Z 243DEG 27KT 3869 7639 3842 7635
DRAGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 5:25 PM EDT | Special Weather Statement | PHI | Salem | 50 min |
| May 18, 9:01 PM EDT | Areal Flood Advisory | PHI | Cecil | 3 hr |
Nearby
Special Weather Statements in Maryland, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.